Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Difficulty in conceiving, tests showed high prolactin levels. Will I be able to conceive?

my prolactin level is 96, i found this out about a week ago. I have been trying to concieve for over a year with no results. I have regular monthly periods averaging 27-31 days, i have what i think is ovulation cramps most tims day 13-14 of my cycle. Initially i was placed on clomid which didnt work, and a blood test was ordered which revealed the elevated prolactin. what do you think is my problem? will i be able to get pregnant? if yes, how soon would this be?
Asked On : Mon, 28 Jan 2013
Answers:  2 Views:  108
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Dec 2012

There are a lot of consequences of hyperprolactinemia. In women, a high blood level of prolactin often causes hypo-oestrogenism with anovulatory infertility and a decrease in menstruation. In some women, menstruation may disappear altogether (amenorrhoea). In others, menstruation may become irregular or menstrual flow may change (like in your case). Women who are not pregnant or nursing may begin producing breast milk. Some women may experience a loss of libido (interest in sex) and breast pain, especially when prolactin levels begin to rise for the first time, as the hormone promotes tissue changes in the breast (surprising that you did not mention that in your query). Intercourse may become painful because of vaginal dryness ( do not know if that is your case).
You will need to see a gynobs as soon as possible.

Hope this helps
Answered: Mon, 28 Jan 2013
I find this answer helpful
General & Family Physician Dr. Raju A.T's  Response

Welcome to Healthcaremagic.

High prolactin levels are usually associated with pituitary gland anomalies.Since Pituitary hormones are very essential for the fertility a detail study on the pituitary hormones has to be made.

You may have to consult a endocrinologist who can examine you and analyze the hormone disturbance in you and plan on management.

Wish you good health.


Answered: Mon, 28 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor